MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 8.5X70MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE L 8.5X70MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482804870
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 03/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient came in with pain.The tulip of the screw broke apart and revision surgery was performed.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment.Result: the screw was returned in 2 pieces as the tulip head was disengaged from the screw shank.There was deformation on the tulip head locking ring and on the head of the screw shank.Deformation of the screw shank indicates that the rod was seated.Deformation of tulip head locking ring indicates that the screw shaft was pressing against deformed side of the tulip head likely due to over angulation on screw, causing the screw shank to disengage.Manufacturing history was reviewed and no issues were identified.Conclusion: due to lack of information, the root cause of the reported event could not be determined conclusively but based on inspection of the returned products, it is likely that the screw tulip head disengaged due to over-angulation of the screw.Potential contributing factors include: blocker over-tightening, poor bone quality or excessive post-op activity level of the patient.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE L 8.5X70MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7455562
Report Number0009617544-2018-00087
Device Sequence Number19148437
Product Code NKB
UDI-Device Identifier07613327002508
UDI-Public(01)07613327002508
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482804870
Device Catalogue Number482804870
Device Lot Number152446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight110